Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 405, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 9, 2006, 7:00 PM EDT for Meriwether County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 7:00 PM EDT (23:00 UTC)
- Expired
- Aug 9, 2006, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:20 PM EDT | TSTM WND DMG | Woodbury, GA | EST. OF AT LEAST 8 TREES DOWN IN WOODBURY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 092300 SVRFFC GAC199-092330- /O.NEW.KFFC.SV.W.0405.060809T2300Z-060809T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 730 PM EDT * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WOODBURY...MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHALYBEATE SPRINGS AND MANCHESTER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8447 3304 8453 3299 8483 3282 8470 $$
1 follow-up statement
000 WWUS52 KFFC 092318 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 718 PM EDT WED AUG 9 2006 GAC199-092330- /O.CON.KFFC.SV.W.0405.000000T0000Z-060809T2330Z/ MERIWETHER GA- 718 PM EDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR MERIWETHER COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WOODBURY...MOVING WEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANCHESTER...RALEIGH...HARRIS CITY AND WARM SPRINGS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8447 3304 8453 3299 8483 3282 8470 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:21 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 9, 3:21 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT WED AUG 9 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) UPPER HIGH HAS BEGUN TO SLOWLY RETROGRADE TO THE WEST...ALLOWING A BIT OF A RETURN TO MORE OF A NORTHWEST FLOW REGIME FOR THE SOUTHEAST. WITH THIS PATTERN...ANY RIPPLE IN THE FLOW WILL BE SUFFICIENT TO LIFT THE PROLIFIC MOISTURE. IN ADDITION...LARGE UPPER LOW WILL BEGIN DIGGING DOWN THE EAST COAST ON THURSDAY... INCREASING THE NORTHWEST FLOW. THE GFS IS PRODUCING A FEW LITTLE SPURIOUS FEEDBACK BOMBS...BUT THE IDEA IS STILL CORRECT WITH LITTLE SHORTWAVES MOVING DOWN THE FLOW ROUNDING THE BASE OF THE TROUGH. POPS INCREASE ON THURSDAY AND CONTINUE INTO FRIDAY AS THE UPPER LOW PUSHES A FRONT ACROSS THE AREA. WE GET A BIT OF GULF MOISTURE PUSHING UP INTO THE SOUTHEAST AS WELL...AND FOR NOW HAVE POPS SOLIDLY IN THE CHANCE RANGE. MEANWHILE...LARGE SURFACE HIGH IS DEVELOPING IN CANADA UNDER CONFLUENT FLOW ALOFT BETWEEN UPPER HIGH OVER THE SOUTHERN PLAINS AND UPPER LOW OVER NEW ENGLAND / EASTERN CANADA. HIGH SLOWLY SLIDES EAST FRIDAY AS THE FRONT PUSHES SOUTH THROUGH THE AREA...AND BY FRIDAY NIGHT THE HIGH HAS BEGUN TO RIDGE DOWN THE EAST COAST. WITH MOISTURE STILL IN PLACE FROM THE FRONT...THIS IS AN EXCELLENT HYBRID CAD EVENT SETUP AND THE GFS HAS NOW ADVERTISED THIS FOR A COUPLE OF DAYS. WILL DEFINITELY HAVE TO WATCH THIS AS THIS EVENT PROGRESSES INTO THE SHORT TERM. HIGHS GENERALLY IN THE 80S AND LOWER 90S...WITH LOWS IN THE 70S EXCEPT PERHAPS IN THE NORTHEAST MOUNTAINS. THERE MAY BE A BIT MORE OF A COOLING TREND DEPENDING ON CLOUDS AND MOISTURE...WITH THE OPPOSITE AT NIGHT...BUT WILL DEPEND ON AMOUNT OF CLOUD COVER BY THE END OF THE WEEK AND WHETHER OR NOT THIS DAMMING EVENT ACTUALLY BEGINS TO SET UP. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) THE 12Z GFS DOES NOT SEEM TO BE A SIGNIFICANT OUTLIER FROM THE OTHER GLOBAL MODELS...AND IT ALSO HAS SOME RUN-TO-RUN CONTINUITY AND THUS CANNOT ARGUE WITH ITS EXTENDED SOLUTIONS. RIDGING DOWN THE EAST COAST CONTINUES SATURDAY WITH CLOUDS AND PRECIPITATION ONGOING THROUGH THE WEEKEND. PARENT HIGH SLIDES SOUTH SUNDAY WITH UPPER HIGH BUILDING INTO THE CENTRAL UNITED STATES...AND EASTERLY FLOW OFF THE ATLANTIC INSTEAD OF FROM THE NORTHEAST WILL BE SOMEWHAT MODIFIED BY THIS TIME. SURFACE HIGH MOVES OUT OFF THE MID ATLANTIC COAST ON MONDAY WHILE UPPER RIDGE BUILDS OVER MOST OF THE SOUTHERN STATES...AND GFS CONTINUES TO ADVERTISE SOME PRECIPITATION OVER THE SOUTHEAST. ANOTHER WEAK TROUGH BUILDS INTO THE NORTHEAST WITH ATTENDANT FRONT DIPPING DOWN INTO THE OHIO VALLEY DURING THE DAY ON TUESDAY...BUT THIS FAR OUT DIFFICULT TO TELL THE DETAILS. GFS WANTS TO BRING THIS FRONT ALL THE WAY INTO NORTH GEORGIA BY WEDNESDAY...BUT THIS BEING THE END OF THE EXTENDED PERIOD WILL NOT BET ON THIS JUST YET. HIGHS IN THE UPPER 80S AND LOWER 90S...BUT AGAIN...WILL HAVE TO WATCH FOR SATURDAY AND SUNDAY HIGHS DEPENDING ON EXTEND OF CAD EVENT. LOWS IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 75 88 74 88 / 30 50 40 50 ATHENS 74 90 73 91 / 30 50 30 50 GAINESVILLE 74 88 72 89 / 30 50 40 50 ROME 74 91 75 90 / 30 50 40 50 COLUMBUS 77 93 77 90 / 30 50 40 50 MACON 76 91 75 91 / 30 50 40 50 PEACHTREE CITY 73 88 73 87 / 30 50 40 50 CARTERSVILLE 73 86 71 87 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Aug 9, 2:45 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT WED AUG 9 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 245 PM EDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE TROUGH OF LOW PRESSURE CONTINUES ACROSS NORTHEAST THROUGH WEST CENTRAL GEORGIA THIS AFTERNOON. IN THE UPPER LEVELS...THE LARGE RIDGE OF HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN U.S. WILL CONTINUE TO DRIFT SLOWLY WESTWARD AND WEAKENING OVER GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... THE WARM MOIST AIRMASS ACROSS THE REGION...COMBINED WITH THE WEAK SURFACE TROUGH AND STRONG DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE AIRMASS ACROSS THE AREA IS MARGINALLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 1000 TO 1500 RANGE AND LIFTED INDICES AROUND -2 TO -3. WITH THE LACK OF STRONG UPPER DYNAMICS...AND ONLY MODERATE INSTABILITY...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 5:13 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT WED AUG 9 2006 GAZ072-082-092145- 513 PM EDT WED AUG 9 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BIBB AND JONES COUNTIES UNTIL 545 PM EDT... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DURESVILLE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BIBB AND JONES COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRISWOLDVILLE...DURESVILLE...CROSS KEYS... MACON AND DRY BRANCH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 5:16 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT WED AUG 9 2006 GAZ108-092145- 516 PM EDT WED AUG 9 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILCOX COUNTY UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROWNING...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WILCOX COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROWNING...ABBEVILLE AND OWENSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 5:32 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT WED AUG 9 2006 GAZ086-092200- 532 PM EDT WED AUG 9 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN EMANUEL COUNTY UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EMANUEL COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANOOCHEE...SUMMERTOWN...MODOC...TWIN CITY AND SWAINSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 6:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 623 PM EDT WED AUG 9 2006 GAZ080-092300- 623 PM EDT WED AUG 9 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TAYLOR COUNTY UNTIL 700 PM EDT... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESLEY...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TAYLOR COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARSONVILLE...WESLEY...HOWARD AND BUTLER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 6:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 641 PM EDT WED AUG 9 2006 GAZ093-095-105-092330- 641 PM EDT WED AUG 9 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MACON...HOUSTON AND DOOLY COUNTIES UNTIL 730 PM EDT... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HENDERSON THE THUNDERSTORM WAS DRIFTING SLOWLY TO THE SOUTHWEST. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MACON...HOUSTON AND DOOLY COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GROVANIA...ELKO...HENDERSON... UNADILLA AND PINEHURST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 6:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 649 PM EDT WED AUG 9 2006 GAZ079-092315- 649 PM EDT WED AUG 9 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TALBOT COUNTY UNTIL 715 PM EDT... AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JUNCTION CITY...MOVING WEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TALBOT COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JUNCTION CITY...TALBOTTON AND GENEVA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.